MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the user opened the package and placed a biwire nitinol hydrophilic wire guide on the operating table.The device was flushed with saline and removed from its holder.It was found that the coating of the wire guide was discontinuous and incomplete.A new guidewire was used to complete the procedure.Attached photo appears to show section of the polymer jacket missing, exposing metal wire.The device did not make patient contact.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Investigation evaluation description of event: as reported, the user opened the package and placed a biwire nitinol hydrophilic wire guide on the operating table.The device was flushed with saline and removed from its holder.It was found that the coating of the wire guide was discontinuous and incomplete.A new guidewire was used to complete the procedure.Attached photo appears to show section of the polymer jacket missing, exposing metal wire.The device did not make patient contact.The patient did not require any additional procedures or experience any adverse effects due to this event.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures, a visual inspection, of the returned device, were conducted during the investigation.One biwire nitinol hydrophilic wire guide was returned in an open package with label.The wire guide holder was flushed with water.It was not possible to remove the wire guide from the holder.The difficulty removing the wire guide from the holder was not repeated by the supplier who carried out a review of the device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The wire guide is assembled and packaged by a supplier who completed a dhr review as part of their investigation detailed below.The incoming inspection records at cook were reviewed, and the lot passed incoming inspection.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.The instructions for use (t_hbwg2_rev1) supplied with the wire guide were reviewed and include the following: "the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating." it was reported the product was opened and placed on the operating table, it was pre-flushed with saline for lubrication and then the guidewire was removed.The complaint device is assembled by a supplier to cook who carried out an investigation in addition to cook.The returned complaint device was reviewed by the supplier who noted skived/cut damage in a proximal to distal orientation located 124 cm to 130.1 cm from the distal tip, exposing metallic core wire.This damage caused an overlap of approximately 6 cm of the polymer jacket material.The skive/cut damage and overlapping of the polymer jacket material indicates excessive and/or forceful manipulation of the device while attempting to remove the biwire from the dispenser hoop without proper hydration.Cook has concluded the cause of the complaint cannot be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20243082
Report Number1820334-2024-01236
Device Sequence Number7301070
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)270305(10)71004354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71004354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown